my girlfriend hasn't had an orgasm since she started on Prozac
Posted Wed Dec 21, 2011 02:47 AM
Posted Wed Dec 21, 2011 03:03 AM
I’m new here myself but I know a little about this problem and I understand the stress and depression this problem can cause.
In answer to your question I know firsthand that Prozac can reduce or totally destroy sex drive in some people.
It can also effect the person’s ability to cum, both male and female although most doctors say this is not the case!
There are two very bad antidepressants on the market currently and BOTH can stop the user Cumming - Depacote and Citalopram. They are being given out like sweets in the UK by doctors and physiatrists.
I know all this because I was on them for a long time and they are not nice!
hope this helps
Posted Wed Dec 21, 2011 03:22 AM
Posted Wed Dec 21, 2011 07:09 AM
It is possible that the effect might be less with another drug, but maybe not. It can be a very long process of trial and error when it comes to fidning the right anti-depressant.
As for orgasm, yes, it is highly likely that she can orgasm, it may take a very long time.
Do your best to encourage her, she will likely feel very frustrated, but your support and willingness to focus on her pleasure is key.
I recommend she talk seriously with her doctor about her options.
They will be able to assess her progress, her dosage, the feasibility of switching medications if possible, etc, etc, etc.
If her doctor isn't invested in her treatment, she *needs* to advocate for her own care.
Anti-depressant therapy should never slung about by an indifferent doctor who is unwilling to do the necessary follow up and patient management, and patient need to be highly invested in the treatment for it to really help.
Good luck, I know this is hard on both of you.
Posted Wed Dec 21, 2011 09:28 AM
Posted Wed Dec 21, 2011 02:14 PM
Posted Thu Dec 22, 2011 07:48 PM
Posted Thu Dec 22, 2011 10:53 PM
Posted Thu Dec 22, 2011 11:30 PM
for me it's not impossible to cum, and i do have a decent sex drive. i am not quite sure if it has affected how easily i orgasm or anything though because like i said, i've been on it since before i got into sex.
Posted Sat Dec 24, 2011 01:50 AM
Posted Wed Jan 04, 2012 11:02 PM
You could have ask her doc to switch her to Wellbutrin as it works on different neurotransmitters that seems to wok better in this respect.
IMO, docs are handing SSRIs out way too often, in a sort of shotgun approach.... sort of throwing something against the wall and seeing what sticks.
These types of drugs simply don't work if you don't have a neurochemical-based problem.
Posted Thu Jan 05, 2012 01:34 AM
A.d works differently on different people. What works for Bob, won't work for Mary.
Posted Thu Jan 05, 2012 02:09 AM
Posted Fri Jan 06, 2012 05:29 AM
When she quit the medication cold turkey, with in 3 days I swore she was a nympho. She wanted sex all the time for about 2 weeks. She said just the slightest touch down there at the time would just about make her cum.
Anyway it has been about 3.5 years since she got off them and I am thankful for it. I would caution anyone about taking any type of antidepressants, because imo, doctors are handing them out like candy. Study the side effects and more importantly the withdrawal symptoms. Personally I think we are over-medicated. No offence to anyone who is on antidepressants, there are those that need them. But I think we need to look for other coping tools before we start popping pills.